MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420578
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patella implant was replaced due to patella pain (revision surgery).The surgeon does not blame the implant.No x-ray or histology studies are available.The primary surgery was performed on (b)(6) 2015.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed to replace the patellar component due to pain.The surgeon does not blame the implant.The affected genesis ii resurfacing patellar component, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but are not limited to traumatic injury, joint tightness or patient reaction.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.

Brand Name
GNS II RESURF PAT 35MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10342338
Report Number1020279-2020-03574
Device Sequence Number2951464
Product Code JWH
UDI-Device Identifier03596010208316
UDI-Public03596010208316
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number71420578
Device Catalogue Number71420578
Device Lot Number14LM01765
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;